Hail, Barber
- When
- May 24, 5:33 AM CST
- Where
- Barber County, 8 mi NW of Medicine Lodge
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.367, -98.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 24, 12:52 AM CST, 4 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 152 AM CDT SAT MAY 24 2003 DAYS 1-2... MAIN FCST CONCERN WILL BE WHEN TO SHUT PCPN OFF TODAY. SUPERCELL THUNDERSTORM DEVELOPED THIS MORNING AROUND 0615Z EAST OF KGCK WITH OTHER CONVECTIVE DEVELOPMENT OCCURRING NORTH OF KDDC. THIS ACTIVITY IS FAR REMOVED FROM THE PRIMARY COMPLEX OF CONCERN ROLLING SOUTH OUT OF SOUTHERN NEBRASKA. THE STORMS THAT HAVE DEVELOPED OVER SOUTHWEST KANSAS WERE ON THE NOSE OF DEVELOPING NOCTURNAL LLJ, ADVECTING HIGH MUCAPE AIR OF 3000 J/KG WITH SUFFICIENT DEEP LAYER SHEAR AROUND 35-40 KTS. THE LARGE CONVECTIVE COMPLEX IN SOUTH-CENTRAL NEBRASKA WILL LIKELY IMPACT THE FAR NORTHEASTERN COUNTIES BY AROUND 10 OR 11Z. AS 700MB COLD FRONT WORKS SOUTH, ASSOCIATED MCS ACTIVITY AHEAD OF IT WILL SHIFT SOUTH INTO OKLAHOMA BY MID-MORNING. THIS WILL PRETTY MUCH END THE REST OF THE RAIN AND THUNDERSTORM CHANCES FOR THE REST OF THE FCST PERIOD. WITH COOL SFC HIGH SETTLING IN BEHIND THE POTENT VORT LOBE, HIGHS WILL STRUGGLE TO GET MUCH ABOVE 70 OVER MUCH OF THE EASTERN COUNTIES WITH EASTERLY LOW LEVEL FLOW. RESIDUAL LOW LEVEL MOISTURE, ALONG WITH ANTICIPATED MOIST SOIL, FOG MAY SETTLE IN WITH LIGHT EAST NORTHEAST WINDS EARLY SUNDAY MORNING. DAYS 3-7... NO CHANGES PLANNED ATTM. .PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE DODGE CITY ZONE FORECAST. DDC 75 55 70 52 / 90 00 00 00 GCK 75 54 71 52 / 80 00 00 00 EHA 79 54 74 52 / 90 00 00 00 LBL 79 55 73 54 / 90 00 00 00 HYS 73 55 69 51 / 50 00 00 00 P28 76 58 70 53 / 90 00 00 00 .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. UMSCHEID
KSZ030-031-043>046-061>066-074>081-084>090-251000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 457 AM CDT SAT MAY 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH PORTIONS OF SOUTHWEST AND SOUTH CENTRAL KANSAS DURING THE MORNING HOURS. THE PROBABILITY OF SEVERE WEATHER FROM THESE MORNING THUNDERSTORMS IS LOW, HOWEVER THE HEAVIER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL OVER A SHORT PERIOD OF TIME, ESPECIALLY FROM SAINT JOHN SOUTH TO MEDICINE LODGE THROUGH 9 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS FROM THE KINSLEY AND SAINT JOHN AREAS SOUTH TO COLDWATER AND MEDICINE LODGE SHOULD REMAIN ALERT THROUGH 9 AM THIS MORNING. AFTER 9 AM, SPOTTER ACTIVATION WILL NOT BE NEEDED. UMSCHEID
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
233 AM CDT SAT MAY 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 AM 2SE OFFERLE KS 1.75 IN HAIL
05/24/03 EDWARDS SPOTTER REPORT.
UMSCHEIDThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360350.